Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 332, NWS Louisville, KY

July 8, 2012Bullitt County, Hardin County, Nelson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2012, 3:01 PM EDT for Bullitt County, Hardin County, Nelson County, Kentucky. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2012, 3:01 PM EDT (19:01 UTC)
Expired
Jul 8, 2012, 3:30 PM EDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Bullitt County, KY, Hardin County, KY, Nelson County, KY

The radar

The Louisville radar (KLVX), 25 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 3:20 PM EDTTSTM WND DMGLebanon Junction, KYTREES REPORTED DOWN. ONE ON A CAR. ALSO POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 2:48 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2027 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2027 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WUUS53 KLMK 081901
SVRLMK
KYC029-093-179-081930-
/O.NEW.KLMK.SV.W.0332.120708T1901Z-120708T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 PM EDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 330 PM EDT

* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN       
  EXCESS   OF 60 MPH.  THIS STORM WAS LOCATED NEAR LEBANON           
  JUNCTION...DRIFTING EAST AT 5 MPH. NICKEL SIZE HAIL MAY ALSO       
  ACCOMPANY THESE DAMAGING   WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LEBANON JUNCTION...
  BOSTON AND YOUNGER CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3786 8562 3774 8569 3783 8587 3793 8577
TIME...MOT...LOC 1901Z 288DEG 2KT 3785 8574
WIND...HAIL 60MPH 0.88IN

$$

RS
1 follow-up statement
671 
WWUS53 KLMK 081918
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT SUN JUL 8 2012

KYC029-093-179-081930-
/O.CON.KLMK.SV.W.0332.000000T0000Z-120708T1930Z/
NELSON KY-BULLITT KY-HARDIN KY-
318 PM EDT SUN JUL 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN HARDIN...SOUTHERN BULLITT AND WESTERN NELSON
COUNTIES...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEBANON JUNCTION  THIS
STORM WAS NEARLY STATIONARY. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE
DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LEBANON JUNCTION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3786 8564 3776 8569 3784 8585 3792 8577
TIME...MOT...LOC 1918Z 288DEG 2KT 3785 8573
WIND...HAIL 60MPH 0.75IN

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:20 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 8, 1:20 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
120 PM EDT SUN JUL 08 2012

...Updated Aviation Discussion...

.Short Term (Today - Monday)...

Issued at 320 AM EDT Sun Jul 8 2012

...Strong to Severe Storms Expected this Afternoon/Evening...

As of 645Z this morning, convection continues to regenerate over the
same portions of Scott, Fayette, Bourbon, and Clark counties in KY.
Even though we've been really dry, radar estimates are nearing
critical levels for some minor flooding so will send a flood
advisory out to cover that this morning.

Other than that, storms seem to be behaving early this morning.
Convective debris over the area is expected to dissipate by
sunrise.  Skies will be mostly sunny for a good portion of the
morning and early afternoon hours.  With decent ridging and
generally a very warm air mass still in place over the region,
expect high temps to reach the mid to upper 90s.  Dewpts will be on
the increase as a weak cold front approaches from the north this
afternoon resulting in heat indices maxing out in the 100 to 107
range.  Thus a heat advisory will remain in place through 0Z this
evening.  It may need to be cancelled early if convection gets going
over a large portion of the area before then.

As for convective chances, a weak cold front over the upper Midwest
as of 7Z still looks to make progress south today toward our area.
In addition, the upper level high over our region will slide
southeast allowing for less inhibition.  With plenty of sunshine and
heating early in the day, expect CAPE values to max out around 3000
J/KG this afternoon with steep low and mid level lapse rates noted
in soundings.  Soundings also reveal an inverted v in low levels and
dry air in mid levels as well...characteristic of damaging winds.
Although the best mid and upper level flow will largely be focused
to our northeast-east, we will certainly see some better h5 flow
towards this evening over our north.  Otherwise, the wind column in
soundings looks pretty weak.  PWATS will certainly be healthy
between 2-2.2 inches.  With all of these factors in mind, think that
storms this afternoon will be strong to severe over our entire area
even though only a portion of our north is in a slight risk from
SPC.  The potential is certainly there for damaging winds and
perhaps marginally severe hail.  With very slow storm motions
anticipated at least initially, storms will have the potential to
produce torrential rainfall leading to minor flooding problems.
However, outflow boundaries and storm cold pools may help give
neighboring storms better movement once convection gets going.

As for convection timing, have relied heavily on the 0Z NAM and 0Z
SPC WRF.  Looks like convection will blow up during the late
afternoon/evening hours over southern Indiana/northern KY closest to
the approaching front first.  Then it looks to gradually
develop/transition south throughout Sun night.  Storms may weaken in
intensity Monday morning, but perhaps restrengthen over south
central KY (south of the front) by Monday afternoon.  Monday's
convective strength is highly dependent on how far south the front
makes it and if any break in convection/clouds can be realized
Monday morning/early afternoon.  Either way, good chances of much
needed rain (60-70%) exist with this front Sun-Mon.

The much anticipated cool down will arrive with this front as well
with lows Sun night in the lower 70s and highs Monday in the mid 80s
to upper 80s!

.Long Term (Monday night through Saturday)...
Issued at 315 AM EDT Sun Jul 8 2012

Not quite sure we will know what to do with several days of apparent
temps only in the double digits.

Much of the upcoming forecast does hinge on exactly where a frontal
boundary hangs up over the Ohio or Tennessee Valley, as the upper
ridge that has been so strong over the last 10 days finally gives
way to a weak trofiness. Best chances for rain will be Monday night
into Tuesday as the surface front will be roughly parallel to the
flow aloft, and take its sweet time dropping south into Tennessee.
Expect a gradient in POPs somewhere across the CWA, with high
chance/likely POPs along the TN border, and slight chance or dry
conditions over southern Indiana.

For most of the remainder of the week, the front will linger just to
our south, with a very sloppy pattern aloft. POPs will generally be
no more than 20-30%, with the highest chances still across the south
due to proximity to the front, and the east due to the higher
terrain. Forecast confidence is fairly high now that the ECMWF is
more in line with the GFS in getting the front south into Tennessee,
albeit a little slower.

Temp forecast follows closely with GFS extended MOS, near climo both
day and night. May need to open larger diurnal ranges if we fail to
get substantial rain earlier in the period, but if the front lingers
closer we could bust in the opposite direction, especially south.
Therefore these near-climo numbers look pretty good, and will
probably feel even better after the oppressive heat of the last 10
days (actually the hottest 10-day stretch on record in Louisville,
in terms of average max temperature).

Toward the end of the week the Bermuda ridge starts to build
westward over the eastern CONUS, and the Ohio Valley gets into more
of a SW flow aloft. Could see more unsettled weather next weekend,
and have included a chance POP for Saturday at this time.

&&

.Aviation (18Z TAF Issuance)...
Issued at 1320 PM EDT Sun Jul 8 2012

Scattered very slow moving thunderstorms will increase in coverage
through the evening hours. The SDF terminal will be most affected
through around 23z. Scattered to numerous thunderstorms are expected
at SDF. Scattered thunderstorms will develop at LEX and at BWG later
this evening after 21z.

With a slow moving front approaching the Ohio River later this
evening...scattered convection is frankly likely at a variety of
different locations throughout the overnight period. The majority of
the time at any specific TAF location will be dry with just
mid-level clouds and VFR flying conditions. However, any terminal
could be well in the vicinity of a storm at any time.

Outside of any gusty thunderstorm, winds will stay very light and
variable during the overnight period.

Isolated thunderstorms are still possible after 12z Monday,
especially over our southern locations such as BWG.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

KY...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

Short Term.......AL
Long Term........RS
Aviation.........JSD
Hazardous weather outlook, Jul 8, 11:50 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1150 AM EDT SUN JUL 8 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-091115-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1150 AM EDT SUN JUL 8 2012 /1050 AM CDT SUN JUL 8 2012/

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDICES ARE EXPECTED TO TOP OUT IN THE 105 TO 107 RANGE THIS
AFTERNOON...THUS A HEAT ADVISORY IS IN EFFECT. TAKE NECESSARY
PRECAUTIONS TO REDUCE HEAT EXHAUSTION.

ALSO...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE AREA DURING THE LATE AFTERNOON AND EVENING HOURS. THE MAIN
THREATS WITH THESE STORMS WILL BE DAMAGING WINDS...HAIL AND
LOCALIZED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LINGERING THUNDERSTORMS MONDAY WILL BE SLOW-MOVING...WHICH COULD
RESULT IN MINOR FLOODING PROBLEMS. STORMS OVER SOUTH CENTRAL
KENTUCKY MONDAY AFTERNOON MAY BECOME STRONG WITH GUSTY WINDS AND
SMALL HAIL.

FROM TUESDAY THROUGH THE REST OF THE WEEK...SCATTERED AFTERNOON
AND EVENING THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...MAINLY OVER
SOUTH CENTRAL KENTUCKY. ALL THUNDERSTORMS CONTAIN LIGHTNING...SO
WHEN THUNDER ROARS GO INDOORS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS...HAIL...OR
HEAVY RAINFALL TOTALS TODAY AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

AMS/RAS

In the hours before

Special weather statement, Jul 8, 1:43 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
143 PM EDT SUN JUL 8 2012

INC019-025-043-061-175-KYC111-081825-
WASHINGTON IN-HARRISON IN-FLOYD IN-CLARK IN-CRAWFORD IN-JEFFERSON KY-
143 PM EDT SUN JUL 8 2012

...A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER NEW ALBANY WILL
CONTINUE THROUGH 220 PM EDT ACROSS FLOYD AND PORTIONS OF JEFFERSON
COUNTY. THESE STORMS CONTAIN DANGEROUS LIGHTNING...HEAVY RAIN...AND
45 MPH WINDS...

AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
GROUP OF STRONG THUNDERSTORMS CENTERED NEAR NEW ALBANY...AND MOVING
EAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED HEAVY RAIN...AND
GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THESE STORMS.

* THIS STORM WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  PLEASURE RIDGE PARK...
  CLARKSVILLE...
  LOUISVILLE INTERNATIONAL AIRPORT AND OAK PARK...
  LOUISVILLE BOWMAN FIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3839 8564 3834 8557 3834 8558 3834 8556
      3833 8555 3821 8557 3807 8575 3818 8633
      3819 8634 3852 8621
TIME...MOT...LOC 1740Z 284DEG 13KT 3826 8585

JSD
Special weather statement, Jul 8, 2:07 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 PM EDT SUN JUL 8 2012

INC117-081835-
ORANGE IN-
207 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS ACROSS NORTHERN ORANGE COUNTY...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF PAOLI...AND MOVING EAST AT 10
MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55
MPH...ARE EXPECTED WITH THESE STORMS.

* THIS STORM WILL ALSO IMPACT...
  ORLEANS...
  LEIPSIC AND SYRIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3869 8631 3858 8631 3858 8661 3869 8662
TIME...MOT...LOC 1807Z 264DEG 7KT 3867 8650

MP
Special weather statement, Jul 8, 2:25 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 PM EDT SUN JUL 8 2012

INC175-081855-
WASHINGTON IN-
225 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SALEM...AND MOVING EAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM. ADDITIONAL STORM DEVELOPMENT AND
INTENSIFICATION WILL BE POSSIBLE THROUGH THE NEXT 30 TO 45 MINUTES.
KEEP ALERT TO CHANGING WEATHER CONDITIONS.

* THIS STORM WILL ALSO IMPACT...
  SALEM...
  HIGHLAND...
  KOSSUTH...
  PLATTSBURG...
  CANTON AND GEORGETOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3877 8604 3876 8601 3877 8599 3876 8598
      3877 8595 3876 8594 3854 8593 3853 8630
      3873 8632 3874 8630 3876 8629 3878 8620
      3877 8614 3879 8608
TIME...MOT...LOC 1824Z 264DEG 7KT 3863 8613

MP
Local storm report, Jul 8, 2:29 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EDT SUN JUL 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     TSTM WND DMG     ORLEANS                 38.66N  86.45W
07/08/2012                   ORANGE             IN   LAW ENFORCEMENT

            A LARGE TREE HAS FALLEN ON A VEHICLE AND POWER LINES
            ARE DOWN

&&

EVENT NUMBER LMK1200762

RL
Special weather statement, Jul 8, 2:31 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 PM EDT SUN JUL 8 2012

KYC029-179-215-081900-
NELSON KY-SPENCER KY-BULLITT KY-
231 PM EDT SUN JUL 8 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHEPHERDSVILLE...AND MOVING SOUTHEAST AT 5
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HOBBS AND RIDGETOP...
  BROWNINGTON...
  LOTUS AND SOLITUDE...
  DEATSVILLE AND SAMUELS...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
112 AND 117.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3807 8536 3777 8549 3791 8576 3807 8567
TIME...MOT...LOC 1831Z 301DEG 8KT 3795 8564

RS
Special weather statement, Jul 8, 2:33 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 PM EDT SUN JUL 8 2012

INC025-061-KYC163-081915-
HARRISON IN-CRAWFORD IN-MEADE KY-
233 PM EDT SUN JUL 8 2012

...STRONG NEARLY STATIONARY THUNDERSTORM WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 45 MPH WINDS HAS
DEVELOPED OVER SOUTHERN CRAWFORD COUNTY JUST WEST OF LEAVENWORTH...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF ENGLISH...AND MOVING EAST
AT 10 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  WYANDOTTE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3831 8649 3831 8630 3823 8625 3812 8630
      3814 8646 3820 8646 3821 8649
TIME...MOT...LOC 1832Z 264DEG 18KT 3820 8634

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:54 AM EDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Scott3 hr
Jul 8, 1:43 PM EDTSpecial Weather StatementLMKJefferson42 min
Jul 8, 2:31 PM EDTSpecial Weather StatementLMKBullitt29 min
Jul 8, 2:42 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer28 min
Jul 8, 3:18 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade32 min
Jul 8, 3:24 PM EDTSpecial Weather StatementLMKSpencer31 min
Jul 8, 3:30 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson40 min
Jul 8, 3:36 PM EDTSpecial Weather StatementLMKTrimble24 min
Jul 8, 3:41 PM EDTSpecial Weather StatementLMKNicholas44 min
Jul 8, 4:01 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade29 min
Jul 8, 4:06 PM EDTSevere Thunderstorm WarningLMKAnderson, Marion, Mercer, Nelson, Washington26 min
Jul 8, 4:08 PM EDTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas17 min
Jul 8, 4:09 PM EDTSpecial Weather StatementLMKBullitt31 min
Jul 8, 4:42 PM EDTAreal Flood AdvisoryLMKBreckinridge, Meade2 hr
Jul 8, 4:44 PM EDTSpecial Weather StatementLMKBourbon, Fayette, Woodford26 min
Jul 8, 4:58 PM EDTSpecial Weather StatementLMKHarrison47 min
Jul 8, 5:06 PM EDTSevere Thunderstorm WarningLMKHarrison, Scott29 min
Jul 8, 5:21 PM EDTSpecial Weather StatementLMKHardin29 min
Jul 8, 5:22 PM EDTSevere Thunderstorm WarningLMKClark, Fayette, Madison28 min
Jul 8, 5:25 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin15 min
Jul 8, 5:32 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Scott43 min
Jul 8, 5:44 PM EDTSpecial Weather StatementLMKGrayson31 min
Jul 8, 5:48 PM EDTSevere Thunderstorm WarningLMKMadison32 min
Jul 8, 5:51 PM EDTSpecial Weather StatementLMKHarrison, Scott44 min
Jul 8, 5:53 PM EDTAreal Flood AdvisoryLMKBourbon, Clark, Fayette, Harrison, Scott3 hr
Jul 8, 5:57 PM EDTSevere Thunderstorm WarningLMKFayette, Harrison, Scott28 min
Jul 8, 5:58 PM EDTSpecial Weather StatementLMKOhio32 min
Jul 8, 5:59 PM EDTSevere Thunderstorm WarningLMKBourbon, Nicholas46 min
Jul 8, 6:09 PM EDTFlash Flood WarningLMKBourbon, Clark, Fayette, Harrison, Nicholas, Scott95 min
Jul 8, 6:20 PM EDTSpecial Weather StatementLMKButler30 min
Jul 8, 6:32 PM EDTAreal Flood AdvisoryLMKClark, Fayette2 hr
Jul 8, 7:17 PM EDTSpecial Weather StatementLMKCumberland28 min
Jul 8, 7:36 PM EDTSevere Thunderstorm WarningLMKCumberland21 min
Jul 8, 7:39 PM EDTSpecial Weather StatementLMKLogan31 min
Jul 8, 7:53 PM EDTSevere Thunderstorm WarningLMKAllen, Monroe32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.